Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 2, 2012, 3:03 PM EST. It took effect at Feb 3, 2012, 1:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2012, 3:03 PM EST (20:03 UTC)
- In effect from
- Feb 3, 2012, 1:00 AM EST
- Expired
- Feb 3, 2012, 5:29 AM EST
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
526 WHUS72 KILM 022003 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 303 PM EST THU FEB 2 2012 AMZ250-252-030400- /O.NEW.KILM.SC.Y.0010.120203T0600Z-120203T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 303 PM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY. * WINDS...NORTH TO NORTHEAST WINDS 15 TO 20 KT. GUSTS UP TO 25 KT. * SEAS...4 TO 6 FT...HIGHEST ACROSS THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
2 follow-up statements
737 WHUS72 KILM 030226 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 926 PM EST THU FEB 2 2012 AMZ256-031100- /O.EXA.KILM.SC.Y.0010.120203T0600Z-120203T1500Z/ MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 926 PM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-031100- /O.CON.KILM.SC.Y.0010.120203T0600Z-120203T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 926 PM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... * WINDS...VEERING TO NORTHEAST AND INCREASING TO 15 TO 25 KT. * SEAS...BUILDING TO 4 TO 6 FEET OUT BEYOND 10 MILES FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
240 WHUS72 KILM 031029 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 529 AM EST FRI FEB 3 2012 AMZ250-252-256-031130- /O.CAN.KILM.SC.Y.0010.000000T0000Z-120203T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 529 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH THE ADVISORY HAS BEEN CANCELLED...SMALL CRAFT SHOULD STILL EXERCISE CAUTION THIS MORNING. NORTHEAST WINDS OF 15 TO 20 KTS AND 3 TO 5 FT SEAS WILL BE PRESENT OVER THE COASTAL WATERS EARLY TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 2:23 PM EST, 40 minutes earlier.
Area forecast discussion, Feb 2, 2:23 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EST THU FEB 2 2012
.SYNOPSIS...
A COLD FRONT WILL SHIFT FARTHER AWAY FROM THE COAST TONIGHT. HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT AND PREVAIL INTO THE FIRST
PART OF THE WEEKEND. WEAK LOW PRESSURE AND ITS ASSOCIATED FRONTAL
SYSTEM WILL BRING A PERIOD OF UNSETTLED WEATHER EARLY NEXT WEEK. A
COLD FRONT WILL SWEEP ACROSS THE AREA MONDAY NIGHT...ENDING THE
CHANCE OF RAINFALL.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...A COLD FRONT HAS CLEARED THE COAST AND COLD
AIR ADVECTION WILL STRENGTHEN INTO TONIGHT. SHALLOW CUMULUS CLOUDS
HAVE DEVELOPED AS LAPSE RATES HAVE STEEPENED IN WELL MIXED
ENVIRONMENT WITH COLDER AIR COMING IN UPSTAIRS AND TEMPS AT THE
SURFACE AROUND 70 DEG. THESE CLOUDS WILL QUICKLY EVAPORATE DURING
THE EARLY EVE. NW WINDS WILL BE GUSTY INTO LATE AFTERNOON... THEN
DIMINISHING WITH LOSS OF HEATING. TONIGHT...N TO NE WINDS WILL BE
SLOW TO GO LIGHT DUE TO A FAIRLY TIGHT PRESSURE GRADIENT AS A 1030
MB HIGH CENTERED ACROSS THE UPPER OHIO VALLEY BUILDS SOUTH ACROSS
THE CAROLINAS.
THE ENVIRONMENT WILL REMAIN AT LEAST MARGINALLY MIXED TONIGHT AS
COLDER AIR BUILDS INTO THE AREA. RADIATIONAL COOLING MAY GAIN A
SMALL FOOTHOLD AROUND DAYBREAK IN A FEW WIND PROTECTED SPOTS.
MINIMUMS SHOULD NOT VARY WILDLY GIVEN THIS SCENARIO AND WE ARE
CURRENTLY FORECASTING LOWS IN THE UPPER 30S TO AROUND 40 DEG. COLDER
THAN THE LAST COUPLE OF NIGHTS...BUT STILL ABOVE CLIMATOLOGICAL
NORMALS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...MINOR H5 RIDGE AXIS ACROSS THE SOUTH FRIDAY
WILL FLATTEN WITH A ZONE OF CONFLUENCE ALOFT BECOMING ESTABLISHED
NORTH OF OUR REGION SATURDAY. AT THE SURFACE...HIGH PRESSURE WILL
BUILD OVER THE CAROLINAS FRI-SAT...THEN A WARM FRONT IS EXPECTED TO
DEVELOP JUST NORTH OR ALONG THE NORTHERN TIER OF THE FORECAST AREA
SATURDAY NIGHT. TIME HEIGHT CROSS SECTIONS INDICATE A DRY COLUMN AND
LIFT LACKING FRIDAY THROUGH SATURDAY. NEXT CHANCE OF RAIN WILL BE
SATURDAY NIGHT WITH LOW-MID LEVEL MOISTURE ADVECTION AND LOW-LEVEL
UPWARD VERTICAL VELOCITIES COINCIDING WITH THE AFOREMENTIONED
DEVELOPING WARM FRONT IN THE VICINITY. TEMPS WILL CONTINUE ABOVE
CLIMO EACH PERIOD...EXCEPT FOR FRIDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM THURSDAY...FRONT WILL BE LURKING NOT FAR TO THE NORTH AT
THE START OF THE PERIOD...BRINGING SOME LOW RAIN CHANCES OVER MAINLY
NRN ZONES. BOTH WILL SINK SOUTH AS THE DAY WEARS ON IN RESPONSE TO
UPPER SYSTEM OFF OF NEW ENGLAND. SUNDAY HIGH TEMP FORECAST HIGHLY
UNCERTAIN BUT TRENDED DOWN IN LIGHT OF POSSIBILITY OF CLOUDS/LIGHT
RAIN AND THE FACT THAT SRN ZONES MAY HEAT UP SOME AHEAD OF THE
BOUNDARY. ADJUSTED MAXES TO SHOW N-S RANGE OF HIGHS FROM MID 50S TO
LOW 60S. SOME GUIDANCE HINTING THAT SRN ZONES COULD GET EVEN WARMER.
RAINFALL PROSPECTS APPEAR LOW SAVE FOR PERHAPS IMMEDIATE CAPE FEAR
REGION WHERE WEAK CONVECTIVE SIGNAL IS SEEN IN GUIDANCE. BEHIND THE
BOUNDARY DRY ADVECTION IS WEAK AND SHORT-LIVED WITH A TRAILING VORT
APPROACHING FROM THE NW SUNDAY NIGHT ALREADY TURNING 850MB FLOW BACK
TO SRLY AND THERE IS INDICATIONS OF COASTAL TROUGINESS DEVELOPS AT
THE SFC. THIS WILL KEEP THE FCST RATHER UNSETTLED INTO MONDAY
ALTHOUGH THE HIGH QPF SEEN IN THE ECMWF LOOKS DUBIOUS. LARGER HIGH
BUILDS IN FROM THE NW TUESDAY SHUNTING DEEPEST MOISTURE OFF THE
COAST AND KNOCKING TEMPS BACK TO CLIMO.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...COLD FRONT PUSHING OFF THE COAST WITH SCATTERING MVFR
CEILINGS. HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE AFTERNOON
AND EVENING HOURS AS THE WEAK COLD FRONT CONTINUES EAST. GUSTY WEST
NORTHWEST WINDS WILL VEER SLIGHTLY TO THE NORTHWEST THIS
EVENING...CONTINUING TO VEER TO THE NORTHEAST ON FRIDAY. THE
GRADIENT WILL BE A BIT WEAKER THAN TODAY...BUT FRIDAY COULD STILL
SEE GUSTY WINDS BY MID TO LATE MORNING...WITH SCATTERED SKIES.
EXTENDED OUTLOOK...LOW CONFIDENCE FOR IFR ASSOCIATED WITH RAIN LATE
SATURDAY INTO SUNDAY. OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...SUBTLE RIDGING WILL PREVAIL AT THE MID LEVELS
AS HIGH PRESSURE BUILDS AT THE SURFACE. THE HIGH WILL MOVE OFFSHORE
LATE SATURDAY INTO EARLY SUNDAY AS A VERY WEAK SHORTWAVE MOVES
ACROSS. MODELS HAVE BEEN TRENDING WEAKER WITH THE MAGNITUDE OF THIS
SYSTEM KEEPING MOST OF THE DYNAMICS WEST WITH THE BLOCKING PATTERN.
HAVE DECREASED POPS FOR LATE SATURDAY INTO EARLY SUNDAY IF FOR
NOTHING ELSE TO DELAY THE TIMING. REGARDING TEMPERATURES...
NUMERICAL GUIDANCE HAS COOLED SLIGHTLY AND ADJUSTED FORECAST DOWN
GENERALLY ACROSS THE BOARD.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...COLD AIR ADVECTION ACROSS THE WATERS IN THE
WAKE OF THE COLD FRONT WILL WEAKEN DURING FRIDAY. WINDS WILL START
OUT GUSTY...ESPECIALLY AWAY FROM THE COAST...THEN DIMINISH BY FRIDAY
AFTERNOON. THE CENTER OF HIGH PRESSURE WILL PREVAIL OVER NC FRIDAY
NIGHT...THEN WEAKEN AND SHIFT EAST DURING SATURDAY AS A WARM FRONT
BEGINS TO DEVELOP JUST NORTH OF THE WATERS SATURDAY NIGHT. GFS IS
LIKELY ON THE HIGH SIDE WITH WIND SPEEDS SOUTH OF THE WARM FRONT
GIVEN WARM AIR ADVECTION ACROSS COOL SHELF WATERS. SEAS WILL BE
HIGHEST FRIDAY MORNING...THEN THEY WILL SUBSIDE BY FRIDAY NIGHT INTO
SATURDAY MORNING. SEAS WILL INCREASE SOME BY SATURDAY NIGHT.
LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 2 PM THURSDAY...PERIOD INITIALIZES WITH COLD FRONT VERY NEAR
OR PERHAPS EVEN ENTERING NRN ZONES...WITH A SLOW SOUTHWARD MOVEMENT
THAT WILL BRING A SHARP VEER N TO S AS THE AFTERNOON WEARS ON. BY
EVENING A NRLY COMPONENT WILL BE FOUND ACRS ALL WATERS AND A GRADUAL
ABATING OF SPEED MAY OCCUR. MODELS SHOWING A WEAK SFC COASTAL TROUGH
DEVELOP MONDAY AND ITS POSITION AND MOVEMENT WILL GENERALLY BRING
LIGHT WINDS BUT ALSO SOME UNCERTAINTY INTO THE FCST. WEAK EXITING
WAVE THEN PUSHES IT ALL OFF THE COAST AS HIGH BUILDS IN FROM THE NW
BY TUESDAY. THE SUNDAY NIGHT/MONDAY POST FRONTAL PINCHED GRADIENT
COULD BRIEFLY LEAD TO A PERIOD OF 3 TO 5 FT SEAS THAT WOULD CALL FOR
CAUTIONARY HEADLINES. THE REMAINDER OF THE PERIOD WILL BRING A
GENERAL 2 TO 3 FT WIND WAVE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EST FRIDAY FOR
AMZ250-252.
&&
NEAR TERM...RJD
SHORT TERM...SRP
LONG TERM...MBB
AVIATION...43Hazardous weather outlook, Feb 2, 3:10 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 310 AM EST THU FEB 2 2012 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 053>056-030815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 310 AM EST THU FEB 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.